THE HIGH RATE OF ADVERSE DRUG EVENTS IN CHILDREN RECEIVING PROLONGED OUTPATIENT PARENTERAL ANTIBIOTIC THERAPY FOR OSTEOMYELITISFaden, Dara BA; Faden, Howard S. MDPediatric Infectious Disease Journal: June 2009 - Volume 28 - Issue 6 - pp 539-541 doi: 10.1097/INF.0b013e318193ef38 Brief Reports Abstract Author Information Abstract Forty-five children treated with 82 courses of 15 different antibiotics over 344 weeks during outpatient parenteral antibiotic therapy were evaluated for adverse drug events (ADE). Fifty-one percent of the courses had an associated ADE and 32.5% of the antibiotic courses were discontinued because of ADE. Vancomycin had the highest ADE rate at 85.7% and ceftriaxone had the highest ADE-related discontinuation rate at 66.7%. Cefazolin had the lowest rate of ADE and ADE-related discontinuation rates at 0% for both. Author Information From the Department of Pediatrics, Division of Infectious Diseases, State University of New York at Buffalo School of Medicine and Biomedical Sciences, and Women and Children’s Hospital of Buffalo, Buffalo, NY. Accepted for publication November 4, 2008. Address for correspondence: Howard S. Faden, MD, Women and Children’s Hospital of Buffalo, 219 Bryant St., Buffalo, NY 14222. E-mail: firstname.lastname@example.org. Supplemental digital content is available for this article. Direct URL citations appear in the printed text and are provided in the HTML and PDF versions of this article on the journal’s Web site (www.pidj.com). © 2009 Lippincott Williams & Wilkins, Inc.